Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 63, NWS Newport/Morehead City, NC

June 3, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Jun 3, 2021, 3:04 PM EDT. It took effect at Jun 4, 2021, 12:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2021, 3:04 PM EDT (19:04 UTC)
In effect from
Jun 4, 2021, 12:00 AM EDT
Expired
Jun 4, 2021, 9:00 PM EDT
In force
21 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

260 
WHUS72 KMHX 031904
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
304 PM EDT Thu Jun 3 2021

AMZ135-040900-
/O.NEW.KMHX.SC.Y.0063.210604T0500Z-210604T2100Z/
Pamlico Sound-
304 PM EDT Thu Jun 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 5 PM EDT FRIDAY...

* WHAT...South winds 15 to 25 kt and choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 1 AM to 5 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-040900-
/O.NEW.KMHX.SC.Y.0063.210604T0400Z-210605T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
304 PM EDT Thu Jun 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt and seas 4 to 6 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From midnight tonight to 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-040900-
/O.NEW.KMHX.SC.Y.0063.210604T0400Z-210605T0300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
304 PM EDT Thu Jun 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM
EDT FRIDAY...

* WHAT...South winds 15 to 25 kt and seas 4 to 6 ft expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From midnight tonight to 11 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
757 
WHUS72 KMHX 040730
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
330 AM EDT Fri Jun 4 2021

AMZ135-042100-
/O.CON.KMHX.SC.Y.0063.000000T0000Z-210604T2100Z/
Pamlico Sound-
330 AM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and 
  choppy waters.

* WHERE...Pamlico Sound.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-042100-
/O.CON.KMHX.SC.Y.0063.000000T0000Z-210605T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
330 AM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-042100-
/O.CON.KMHX.SC.Y.0063.000000T0000Z-210605T0300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
330 AM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
586 
WHUS72 KMHX 041849
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
249 PM EDT Fri Jun 4 2021

AMZ135-042000-
/O.CAN.KMHX.SC.Y.0063.000000T0000Z-210604T2100Z/
Pamlico Sound-
249 PM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have subsided below 25 knots.

$$

AMZ156-158-042300-
/O.EXT.KMHX.SC.Y.0063.000000T0000Z-210604T2300Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
249 PM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-050100-
/O.EXT.KMHX.SC.Y.0063.000000T0000Z-210605T0100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
249 PM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 2:35 PM EDT, 29 minutes earlier.

Area forecast discussion, Jun 3, 2:35 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
235 PM EDT Thu Jun 3 2021

.SYNOPSIS...
Unsettled weather will continue through Friday as a cold front
approaches and gradually dissipates. High pressure builds
closer to the area this weekend, with drying conditions likely.
High pressure continues offshore next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Thurs...Numerous shra and sct tsra will cont inland
thru early evening with locally very heavy rain expected. The
widespread clouds and precip have cooled temps into the low to
mid 70s much of the deep inland areas, however on eastern edge
of main precip shield there is some decent instab so a strong
to svr storm still poss into the evening. Later tonight most
all guidance shows a band of heavy shra and isold tsra
developing inland grad spreading to the cst ahead of approaching
upr trf and weakening cold front. Will have cat pops with heavy
rain mention with this band overnight. Cont Flash Flood Watch
NW tier where heavy rain has occurred past 24 hrs with more to
come. Will monitor areas further E and S but will hold off for
now. Muggy lows mostly 70 to 75.

&&

.SHORT TERM /FRIDAY/...
As of 230 PM Thu...Numerous shra and a few tsra ahead of
weakening cold front will grad push off the coast early.
Additional shra and tsra expected to redevelop during the day
with weak upr trf to the W and building instab. Will have likely
pops inland to chc cst in the aftn and if get enuf instab will
have threat for some stronger to marginally svr storms. Highs
again mostly lower 80s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 545 AM Thursday...

Weekend...The upper level trough remains over the area before
finally pushing offshore late Sunday, fueling chances for
overnight showers/stray tstorms to start the weekend. Kept PoPs
at slight/chance over the coast in the mornings and working
inland as the days progress. Typical for early summer, tstorms
possible as instability increases through the day.

Early Next Week...Upper level low breaks off the trough as it
slides offshore. Ridging builds in from over the Gulf states
north to Michigan with another Low centered over Texas. This
L-H-L sandwich pattern remains for most of the week and keeps
upper flow meridional. Elongated High at the SFC provides Serly
flow through the period keeping things warm a moist with
dewpoints in the 70s and highs in the mid to upper 80s.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /through Friday/...
As of 235 PM Thu...A mix of VFR and IFR conditions are present
across the airspace this afternoon as showers and thunderstorms
continue to impact Eastern NC. Widespread showers and storms
expected across the coastal plain through this evening, with
activity shifting eastward overnight and early Friday morning.
Outside of convection, conditions likely bouncing between MVFR
and VFR. Periods of IFR/LIFR expected in heavy downpours. Heavy
rain expected to push east of the sites Friday morning, with
cigs lifting to VFR by late Friday afternoon (likely after 18z).

LONG TERM /Friday night through Tuesday/...
As of 4 AM Thursday...Rain lingers from overnight Thursday
making sub-vfr cats possible with fog/stratus. CIGs improve
through the day but chances of scattered showers and storms
remain. Mostly cloudy conditions Friday gradually improve
through the weekend as the mid/lower levels slightly dry from
their peak Friday with rain chances limited to the coast in the
morning building inland with afternoon heating. Early morning
fog possible through the weekend with moist low levels.

&&

.MARINE...
SHORT TERM /Through Fri/...
As of 235 PM Thu...Weakening cold front will approach from the W
with high pres offshore. SSW winds expected to grad increase
tonight into Fri morn with many mdls showing at least gusts aoa
25 kts for a period central and srn tier. Have put up a SCA
starting overnight and cont into Fri or Fri evening for Pamlico
Sound and cstl wtrs S of Oregon Inlet. With the gusty winds have
some 6 ft seas developing outer central and srn wtrs overnight
and cont thru Fri.

LONG TERM /Friday night through Tuesday/...
As of 4 AM Thursday...Seas subside through the weekend as S/SW
winds slightly calm to around 10-15kts, northern waters around 3
feet and waters south of Hatteras 3 to 4 feet Saturday before
laying down to 3 feet across the area Sunday with Serly winds
around 10kts.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch through late tonight for NCZ029-044-079.
MARINE...Small Craft Advisory from 1 AM to 5 PM EDT Friday for AMZ135.
     Small Craft Advisory from midnight tonight to 11 PM EDT Friday
     for AMZ152-154.
     Small Craft Advisory from midnight tonight to 8 PM EDT Friday
     for AMZ156-158.

&&

SYNOPSIS...MHX
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CEB
AVIATION...CQD/CEB
MARINE...RF/CEB
Hazardous weather outlook, Jun 3, 2:47 PM EDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
247 PM EDT Thu Jun 3 2021

NCZ045>047-080-081-090>092-094-193-194-198-203-041900-
Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Duplin-
Lenoir-Jones-Pamlico-Northern Craven-Southern Craven-Inland Onslow-
Northern Outer Banks-
247 PM EDT Thu Jun 3 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Numerous showers and a few thunderstorms will continue into the
evening with an isolated strong to severe storm possible. Locally
heavy rain expected at times this afternoon and tonight possibly
producing minor flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms are expected to develop again Friday and a
few could become strong to marginally severe with damaging winds the
main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-204-205-041900-
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
Hatteras Island-
247 PM EDT Thu Jun 3 2021

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Numerous showers and a few thunderstorms are expected to develop
late tonight with very heavy in spots possibly producing minor
flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Locally heavy rain could lead to localized flooding early. Scattered
thunderstorms are expected to develop again later Friday and a few
could become strong to marginally severe with damaging winds the
main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044-079-041900-
Martin-Pitt-Greene-
247 PM EDT Thu Jun 3 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms are expected to develop again Friday and a
few could become strong to marginally severe with damaging winds the
main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 3, 9:52 AM EDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
952 AM EDT Thu Jun 3 2021

NCZ092-198-031445-
Jones-Inland Onslow-
952 AM EDT Thu Jun 3 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JONES AND
NORTHEASTERN ONSLOW COUNTIES...

At 952 AM EDT, a strong thunderstorm was located over Jacksonville,
moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Jacksonville, New River Station, Half Moon, Pumpkin Center, Camp
Lejeune Center, Piney Green, Maysville, Midway Park, Kellum,
Belgrade, Deppe and Loco VFD.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3467 7739 3476 7753 3504 7732 3490 7711
TIME...MOT...LOC 1352Z 216DEG 18KT 3477 7742

27
Special weather statement, Jun 3, 2:11 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
211 PM EDT Thu Jun 3 2021

NCZ045-046-081-031845-
Washington-Mainland Hyde-Tyrrell-
211 PM EDT Thu Jun 3 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON...NORTH
CENTRAL HYDE AND TYRRELL COUNTIES...

At 210 PM EDT, a strong thunderstorm was located near Phelps Lake, or
21 miles east of Plymouth, moving northeast at 25 mph.

Winds in excess of 40 mph are possible with this storm. Weak
rotation has been detected with this storm. While not immediately
likely, a tornado could form at any time.

Locations impacted include...
Alligator, Columbia, Woodley, Newfoundland, Phelps Lake, Alligator
Lake and Creswell.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3597 7601 3564 7634 3575 7653 3608 7636
TIME...MOT...LOC 1810Z 217DEG 39KT 3577 7639

27

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:49 AM EDTFlash Flood WatchMHXBeaufort, Carteret, Craven, Dare, Duplin, Greene and 9 more31 hr
Jun 3, 9:52 AM EDTSpecial Weather StatementMHXOnslow53 min
Jun 3, 11:49 AM EDTAreal Flood AdvisoryMHXBeaufort, Craven, Duplin, Greene, Hyde, Jones and 6 more3 hr
Jun 3, 2:45 PM EDTAreal Flood AdvisoryMHXBeaufort, Craven, Duplin, Greene, Hyde, Jones and 6 more3 hr
Jun 3, 4:06 PM EDTSpecial Marine WarningMHX39 min
Jun 3, 5:34 PM EDTAreal Flood AdvisoryMHXCarteret, Craven, Jones, Onslow, Pamlico3 hr
Jun 3, 6:28 PM EDTAreal Flood AdvisoryMHXGreene, Martin, Pitt3 hr
Jun 3, 7:56 PM EDTRiver Flood WarningMHXPitt25 hr

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.